MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802210
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an contour ureteral stent was used during an ureteroscopy w/ stent placement procedure in the kidney, ureter and bladder, performed on (b)(6) 2020.According to the complainant, when the circulating nurse was unpacking the outer box, the wrapper tore across the package and accidentally tore the sterile pouch compromising the sterility of the device.Another contour ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 1444 captures the reportable event of packaging seal compromised.Block h10: the returned contour ureteral stent stent packaging was analyzed, and a visual evaluation noted that the original pouch with the top section ripped / torn.The top section pouch was not returned and the original pouch label was ripped /torn at top corner section.The integrity of the inner package and the device inside the pouch are without issues.No other issues with the device were noted.The reported event was not confirmed.Based on product analysis, and all compiled information, it is possible that the way in which the device was handled and manipulated may have contributed to the encountered failure pouch ripped torn and the defect noted may appear due to some aspect of shipping/ handling/ storage of the product.Therefore, adverse event related to procedure is selected for the most probable cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9836405
Report Number3005099803-2020-00932
Device Sequence Number1299715
Product Code FAD
UDI-Device Identifier08714729058472
UDI-Public08714729058472
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberM0061802210
Device Catalogue Number180-221
Device Lot Number0024461232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1